1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.

Opium side effects

Discussion in 'Opium & Poppy' started by anabolictrio, Dec 27, 2005.

  1. anabolictrio

    anabolictrio Newbie

    Reputation Points:
    Mar 30, 2005
    from italy
    I have used opium regularly for about three years.
    hes not worried about tolerance and addiction it seems that he can manage them very well.

    he has some annoying sides connected with the opium use :

    -strong and painful constipation
    -urinary track pain.

    these sides last for about one week after the consumption... but i'd like to consume opium every week , so these sides get worse and worse until i'm forced to have a rest....
    who cares about acne.... but constipation is really painful and potentially dangerous...

    any suggestion???
    Last edited by a moderator: Apr 19, 2007
  2. MrJim

    MrJim Gold Member

    Reputation Points:
    Apr 8, 2005
    Well I have never heard of Acne as a side effect, but constipation and trouble urinating is both very real. I don't know about wanting to increase your use - that is never a good idea with opiates, but with constipation there are the obvious remedies, like ex-lax. Is it trouble urinating, or urinary tract pain? Pain, you should probably go see a doctor about - it could be anything from an infection to a STD. Trouble getting the urine out is definitely an opiate side effect, I don't know of anything that could really help that.
  3. Bearcat99

    Bearcat99 Newbie

    Reputation Points:
    Dec 27, 2005
    Are you sure your Acne is not rash related? I get bad rashes when I do opium that are Acne like.
  4. sands of time

    sands of time Gold Member

    Reputation Points:
    Nov 4, 2003
    Swim noticed the constipation, but with regular caffeine consumption, its not a problem at all. Acne has not been noticed, as well as urination problems.
  5. u4ic

    u4ic Silver Member

    Reputation Points:
    Dec 28, 2005
    add water and fiber

    I got three words for you fiber, fiber and even more fiber. Any and every opiate user should be supplementing extra fiber to their diet. Well those that have much of a diet anyway. Accually everyone should eat extra fiber. I mean c'mon, how many of us accually comsume 30+ grams of fiber per day. No one really unless you eat you ridulously healthy, which I used to and even then I added fiber. It could be a couple of things... A hormonal imbalance i.e. to much testosterone. Which judging by your name you aren't maybe taking anything else that might make you break out? (steroids?) I took them and it made him break out on back and shoulders. It took a long time to clear up. Another possiblity is your liver isn't happy and if your liver is in distress you skin is going to show it. Drink lots and lots of water to help the constipation and clean your body out. Drinking a gallon of water a day is probably the best thing you can do for yourself. Especially for your skin and/or constipation. I guess a third possibility is that it is an allergic reaction. Which with the high codeine content of opium is a posibility. Some people are allergic to codeine but not to other more powerful opiods such as hydrocodone,oxycodone etc. If it an alleric reaction you should be able to tell though as a rash is different than acne and comes and goes much quicker. In my area heroin is abundant but opium is very rare. Opium would be a safer alternative, but all there is is that black tar garbage.
    Last edited: Jan 8, 2006
  6. deji

    deji Silver Member

    Reputation Points:
    Dec 14, 2005
    Yes, lots of water is the main thing. Fiber makes your stool more bulkier, so if you mess around with alot of fiber and no water, that will be terrible.

    I would personally avoid any kind of laxitives. They will make it worse in the long run. Stool softners may be good though.

    Severly constipated, avoid the fiber like i said, after everything is in check, then look at your diet lots of fruits of vegetables and maybe a bit of fiber supplement will be good.

    Maybe you are getting all high all touching your face alot? Try to keep your hands and face cleaner and maybe acne will clear up.

    Not sure about the urinary pain. Check the doctor if you feel the need.
  7. Silver Fox

    Silver Fox Silver Member

    Reputation Points:
    Oct 9, 2004
    from Australia
    Dealing with Opiate-induced side-effects...

    The following information will be useful for anybody suffering from the side-effects of opiates - whether the drug of choice is opium, morphine preparations, Heroin, methadone, dihydrocodeine... any opiates will cause these problems.

    CONSTIPATION - as has already been said:
    * Increase clear fluid intake - water, fruit juice, diluting juice. You should be drinking at least 1-1.5 litres a day. Avoid tea+coffee as they have a diuretic effect and will make you pee your fluids away.

    * Increase fibre content of diet - fresh fruit+ vegetables. Bananas are good.
    Muesli, weetabix, cereal, oats. Eat wholemeal bread / pasta, rather than the white variety.

    * Self- massage of the abdomen -
    Lie on your back on a firm surface. Place your (R) hand on your belly with the palm open, and make large clockwise circles over the front of your belly. This will gently stimulate your bowel. (It has to be clockwise, as your colon goes in a clockwise direction; if you go anticlockwiseyou will bind things up).
    If you press firmly on the leftside of your belly, you will feel lumps - this is solid faeces stuck in the descending colon.
    Now use your fingertips: starting just above the pubic bone on the left side, make smallcircles with your fingertips over the lumps. this will physically break up the lumps and make them easier to pass, as well as stimulating the peristalsis (muscular motion of the gut). Move upwards a little on the left side, still massaging over the lumpy area. Keep making small circles, working your way up to the base of the left side of the ribcage.
    Now use your hand flat again, and make big circles.
    Repeat this sequence three times, in the morning and evening.
    Often, after 30 min, this will stinulate a bowel movement.

    * Use a gentle laxative. The best that I know of is a herbal remedy called Slippery Elm Powder. This is a mucilage which draws water into the colon. It creates a jelly around the solid faeces, drawing moisture in to soften the faeces and helps to slide things out.
    It comes as a brown powder available at health food stores.
    Use one tablespoon in a tall glass of fruit juice. Mix very well. Drink straight away. Do this three times a day, every day until you are moving your bowel regularly.
    (I would not advise laxatives such as Senna, which irritate the gut; or harsh chemical laxatives.)
    Alternatively, you could try psyllium husks or lactulose.

    ACNE - if it is true acne - little pimples / pustules, it is likely to be associated with the resorbing of toxins from the gut, secondary to the constipation, as mentioned by someone else.
    If it is a red itchy rash, it is likely to be due to release of histamines, which is common when using opiates.

    URINARY TRACT PAIN - if it happens every time that you use opiates, then it may be due to dehydration, or an effect on smooth muscle contraction that opiates can have, or a drying effect on mucosal tissues that opiates can have.
    If you also have lower back pain, your urine smells bad, or is cloudy, or you are peeing blood, this sounds like a urinary tract infection and you should see your Dr.

    Obviously, the higher the dose, and the longer that you use opiates, the more severe the side-effects will be. However, having said that, it is a very individual thing as to how severely the side-effects trouble people.
  8. anabolictrio

    anabolictrio Newbie

    Reputation Points:
    Mar 30, 2005
    from italy
    just an update that could be useful for everybody else:

    the doctor said i had a light prostatitis,caused by a faecal accumulation in the intestine ... that was caused by Opium constipation.
    this accumulation was so big that i could feel it touching my belly!!!

    if the intestine is inflamed,the inflammation can move to the prostate and to the urinary tract.

    I used an enema stool softner ,just mild warm water and oil(not a real laxative!) , and in about 3 days everything became normal...
    even the acne is slowing disapperaring.